Introduction:
Angioedema is a serious reaction characterized by edema of the deep dermal and subcutaneous tissues.
IJ Psychiatry and Behavioral Sciences
IJPBS is the Official Journal of Mazandaran University of Medical Sciences
Image Credit:Iran J Psychiatry Behav Sci
Authors
Angioedema is a serious reaction characterized by edema of the deep dermal and subcutaneous tissues.
A 38-year-old woman was admitted to Ibn-e-Sina psychiatric hospital (Mashhad, Iran) in 2010, with amphetamine-induced mood disorder with onset during intoxication. She began taking sodium valproate, and later, risperidone treatment was started. On the 9th day of risperidone treatment, drug-induced angioedema occurred. Laboratory tests showed an elevated erythrocyte sedimentation rate and elevated C-reactive protein, with normal C3, C4, and C1 esterase inhibitor concentrations.
The risperidone treatment was discontinued, and only hydroxyzine and a low dose of hydrocortisone were prescribed. The edema resolved completely within 4 days.
Authors’ Contribution:Ali Talaei conceived and designed the evaluation, collected the clinical data, and revised the manuscript critically for important intellectual content. Sanaz Faraji Rad collected and interpreted the clinical data, performed the statistical analysis, and drafted the manuscript. Mahdieh Borhani Moghani collected the clinical data, drafted the manuscript, and revised it critically for important intellectual content. Andisheh Talaei drafted the manuscript and revised it critically for important intellectual content. All authors read and approved the final manuscript.
Declaration of Interests:None declared.
Funding/Support:None declared.
Copyright © 2016, Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.
Talebi A, Amini S, Talebi S, Moghadamnia M. Atypical Presentation of Lamotrigine Induced DRESS Syndrome: A Case Report and Review of the Literature. J Rep Pharm Sci. 2025;13(1):e164425. doi: https://doi.org/10.5812/jrps-164425
Wiwanitkit, V. Ibuprofen Related Erythema Multiforme Dermatologic Disorder, A Case Report. Shiraz E-Med J. 2006;7(2):20358. doi:
Elyasi F, Azizi M. Concurrent Serotonin Syndrome and Hyponatremia: A Case Report and Review. Iran J Psychiatry Behav Sci. 2017;11(4):e8013. doi: https://doi.org/10.5812/ijpbs.8013
Asadi S, Hajiakhundi F, Mirfazeli FS, Mohammadsadeghi H. Anti-NMDA Receptor Encephalitis Presented with Acute Psychotic Symptoms: A Case Report. Iran J Psychiatry Behav Sci. 2021;15(2):e95532. doi: https://doi.org/10.5812/ijpbs.95532
Momayez Sanat Z, Mohajeri-Tehrani MR. Psychotic Disorder as the First Manifestation of Addison Disease: A Case Report. Int J Endocrinol Metab. 2022;20(1):e121011. doi: https://doi.org/10.5812/ijem.121011
Last Update: 1 week ago
Last Update: 1 week ago
Last Update: 1 week ago
Last Update: 6 days ago
Last Update: 2 days ago
Last Update: 3 days ago